Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: Stomach pain
|Nicole717 - Thu Mar 10, 2005 9:37 pm|
I get this really bad pain in stomach after every meal and sometimes when i get up in the mornings. Its where my navel is or maybe alittle above. It hurts really bad somtimes and somtimes its not that bad. I also get this really bad taste in my mouth like something sour or old. Also my stomach makes rumbleing noises all the time like i'm hungery but i'm not. Thanks for any advice.
|Kirsty_Oz - Thu Mar 10, 2005 11:10 pm|
does this pain differ with the food you eat? for example do you get pains when you eat a bowel of pasta but not rice? or pain with acidic foods? (tomato, apples etc) oris there pain after all food?
are you under any kind of stress?
|Nicole717 - Thu Mar 10, 2005 11:34 pm|
yeah it seems to get worse when i eat pizza and foods with seasonings on them.and also orange juice. Yeah i am also under alot of stress. I am about to have surgery for epilespy. Thanks for any advice
|Kirsty_Oz - Fri Mar 11, 2005 1:29 am|
a reaction to seasoning and acidic foods could mean ulcers however; that is all i can deduce from the information at hand. stress also has been associated with ulcers.
A doctor soon may also be able to shed some light on your situation.
|Dr. Anthony Solomon - Fri Mar 18, 2005 7:55 pm|
If your upper abdominal pains are exacerbated by meals, bending or recumbency, and are associated with heartburn, you should be investigated for gastroesophageal reflux disease (GERD). The sour taste you experience is due to reflux of gastric contents into the mouth, and is a common complaint in GERD. Upper endoscopy is the usual procedure for investigating this condition.
You should also have a test for Helicobacter pylori, which is a common cause of dyspepsia, hyperacidity, gastritis and peptic ulcer disease. I am assuming that you are not on long term medications for pain which could cause erosive gastritis.
It is advisable to consult a gastroenterologist for further management. I hope this information is helpful.
Dr Anthony Solomon
MB BS DTM&H DIP.VEN FRSM
Consultant Physician, Tropical & Genitourinary Medicine
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.